Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 15, NWS Pocatello, ID

July 13, 2001Bannock County, Bingham County, Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 13, 2001, 4:40 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 13, 2001, 4:40 PM MDT (22:40 UTC)
Expired
Jul 13, 2001, 5:30 PM MDT
In force
50 min
Issued by
NWS Pocatello, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bannock County, ID, Bingham County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 24 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2001-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2001-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
2917 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 132241
SVRPIH
IDC005-011-077-132330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
440 PM MDT FRI JUL 13 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BANNOCK COUNTY IN IDAHO
  SOUTH CENTRAL BINGHAM COUNTY IN IDAHO
  NORTHEASTERN POWER COUNTY IN IDAHO

* UNTIL 530 PM MDT

* AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ARBON VALLEY...OR ABOUT 10
  MILES EAST OF AMERICAN FALLS...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES SOUTHEAST OF POCATELLO ARPT AT 450 PM MDT
  4 MILES SOUTHEAST OF MICHAUD AT 455 PM MDT
  3 MILES SOUTHEAST OF FORT HALL AT 505 PM MDT
  5 MILES SOUTHEAST OF GIBSON AT 515 PM MDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

LAT...LON 4279 11267 4279 11262 4306 11231 4311 11262

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:55 PM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 13, 2:55 PM MDT, 1 hour 45 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
235 AM MDT FRI JUL 13 2001

SOUTHWEST FLOW WITH SHORTWAVES AND INSTABILITY STILL CAUSING ISOLATED
THUNDERSTORMS ACROSS CWA. T-STORM NEAR CHUBBUCK HAD SEVERE 3/4 TO 1
INCH HAIL.  EXPECT THESE THUNDERSTORMS THROUGH THE EVENING WITH A FEW
APPROACHING SEVERE LEVELS.

LITTLE CHANGE IN THE BASIC PATTERN THROUGH THE FORECAST PERIOD WITH
TROUGH NEAR THE WEST COAST AND RIDGE TO THE EAST.  WAVE OFF CALIFORNIA
COAST WILL CROSS CWA SATURDAY NIGHT.  ETA HAS PRECIP INCREASING OVER
NIGHT SAT NIGHT.  VARIOUS MOS GUIDANCE ALSO HAS A MAX POP SAT NIGHT
THOUGH MESO ETA FOCUSES PRECIP ABOUT 03Z.  LOW DROPPINuG SOUTH THROUGH
BC WILL INCREASE THE FLOW ALOFT SUNDAY AND MONDAY.
ALDEN

BYI 55/90/54/87 2332

.KSFX WSR-88D...OPERATIONAL...VCP 21.

PIH UU 052/090 056/087 054 09222

.PIH...NONE.

In the hours before

Local storm report, Jul 13, 3:06 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS
203 PM MDT FRI JUL 13 2001

TIME (MDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

200 PM     CHUBBUCK                  ID   1.00 INCH HAIL
07/13/01   BANNOCK                        REPORTED BY SPOTTER

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:06 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham24 min
Jul 13, 2:32 PM MDTSevere Thunderstorm WarningPIHBingham28 min
Jul 13, 3:26 PM MDTSevere Thunderstorm WarningPIHClark34 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.